MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-NXT
Medical Device Problem Codes Failure to Align (2522); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an overstitch nxt was used during an endoscopic sleeve gastroplasty procedure performed on (b)(6) 2025 during the procedure, after grabbing the tissue the system was not closing to perform the stitch.It found the arm was not aligned, alligator forceps were used to retrieve the anchor from the needle shaft.The procedure was completed with another device of the same model.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 imdrf code f2301 is being used to capture the reportable event of additional device required.Device code a1702 is being used to capture the reportable event of failure to retrieve anchor.
 
Additional Manufacturer Narrative
Block h6: imdrf code f2301 is being used to capture the reportable event of additional device required.Device code a1702 is being used to capture the reportable event of failure to retrieve anchor.Block h11: the returned overstitch nxt endoscopic suturing system was analyzed.The reported events of needle shaft failure to align and anchor exchange failure to retrieve anchor could be confirmed.During analysis, the device was observed with the encap tape hooks detached and the needle body bent, which was most likely caused by procedural factors that led to the damage.Installing the anchor onto the needle body having the anchor exchange too far distal and closing the needle body, may cause the anchor crashing against the anchor exchange, causing the needle body to bend, leading to the needle shaft failure to align and the anchor exchange failure to retrieve anchor.Based on all the gathered information, the most probable cause selected is adverse event related to procedure, since the device was returned with the needle body bent, most likely procedural factors as handling of the device.A labeling review was performed, there is no evidence the device was improperly used per the ifu, and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.
 
Event or Problem Description

Brand Name
OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22052090
Report Number3005099803-2025-02216
Device Sequence Number8908309
Product Code OCW
UDI-Device Identifier10811955020893
UDI-Public(01)10811955020893(11)250114(17)271231(10)2025010032
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K231553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-NXT
Device Catalogue NumberESS-G02-NXT
Device Lot Number2025010032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown